Alert archive / Michigan / Beach Hazards Statements in 2018

Beach Hazards Statement 10, NWS Detroit, MI

August 18, 2018Huron County, Michigan

NWS Detroit, MI issued this beach hazards statement at Aug 18, 2018, 3:41 AM EDT for Huron County, Michigan. It took effect at Aug 18, 2018, 8:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 18, 2018, 3:41 AM EDT (07:41 UTC)
In effect from
Aug 18, 2018, 8:00 AM EDT
Expired
Aug 18, 2018, 4:00 PM EDT
In force
8 hr
Issued by
NWS Detroit, MI

County Huron County, MI

The radar

The Detroit radar (KDTX), 144 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 7.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2018-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 669 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2018-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
669 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

098 
WHUS43 KDTX 180741
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
341 AM EDT Sat Aug 18 2018

MIZ049-182000-
/O.NEW.KDTX.BH.S.0010.180818T1200Z-180818T2000Z/
Huron-
341 AM EDT Sat Aug 18 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS AFTERNOON...

The National Weather Service in Detroit/Pontiac has issued a
Beach Hazards Statement for dangerous swimming conditions, which
is in effect from 8 AM EDT this morning through this afternoon. 

* High Wave Action and Dangerous Swimming Conditions Expected.

* Location...Beaches from Caseville to Harbor Beach including...

  Caseville...Sand Point...Port Crescent State Park...
  Port Austin...Harbor Beach...

* Overview/Potential Impacts...The high wave action will be
  favorable for rip currents and structural currents that make
  swimming dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Children should not enter the water unsupervised and without a
certified flotation device. Caution should be used when in or
near the water. Pay attention to flags and signs posted near
beach access points and lifeguard stations. 

High wave action alone can make swimming difficult on days such
as this. Incoming waves in rapid succession can tire a swimmer
quickly.

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 17, 11:58 PM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Aug 17, 11:58 PM EDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1158 PM EDT Fri Aug 17 2018

.AVIATION...

Wind directions have uniformly turned to the northwest or west in
all location which has begun the drying out process of the
atmosphere. Plan view progs suggest a slow drying response this
evening, increasing now after 06Z. Deep downward motion is
forecasted with building surface high pressure. However, subsidence
inversion is not overly impressive and some diurnal instability will
exist Saturday afternoon. Model trends are now suggesting some
greater static stability in the midlevels. Dry conditions
anticipated today.

.DTW THRESHOLD PROBABILITIES...

* Low for cigs aob 5kft overnight, medium Sat afternoon.

&&

.PREV DISCUSSION...
Issued at 338 PM EDT Fri Aug 17 2018

DISCUSSION...

Extensive cloud cover remains in place over the area as the upper
low near Chicago slowly makes its way east. Clearing over northern
IN and southwest Lower MI has fostered modest destabilization and
subsequently allowed showers and thunderstorms to develop in that
area. This activity will spread into the the Detroit Metro area and
points south and west into the evening as renewed warm and moist
advection lifts into the area and larger scale dynamic forcing
increases. In the meantime, mediocre convection will likely continue
to flare up at times within areas of enhanced boundary layer
convergence. Further north, more organized mesoscale forcing will
still pose a threat for locally persistent heavy rain. However, the
lack of destabilization to this point, HRRR analysis indicates just
a few hundred J/KG MLCAPE, suggests the outcomes indicated by the
12z suite are highly unlikely. Instead, maintained likely to
categorical pops and will simply highlight a locally heavy rain
threat potentially leading to poor drainage or urban flooding.

Little in the way of airmass change between now and Sunday as H850
temps hover in the mid teens within mean troughing regime. Scouring
out of today's moisture will limit convective potential,
particularly as mid-level temperatures warm, favoring just diurnal
cu-up Sat and Sun aftn as high temps settle in the low 80s with a
decent coverage of upper atmosphere smoke worthy of an upward nudge
in the sky grid.

Midlevel ridging will remain in place on Monday as surface high
pressure drifts northeast into New England, allowing for a dry
Monday morning and afternoon for our area. Highs near normal in the
lower 80s and light southeasterly winds expected. A shortwave
currently moving over the Pacific Northwest will make its way into
the central Plains by this weekend and interact with additional
upper energy dropping in from the Canadian Prairie provinces on
Tuesday, resulting in a strengthening mid-latitude cyclone moving
into the Great Lakes by late Monday night. Long range guidance has
begun to converge on a solution suggesting the center will track
through lower Michigan during the day Tuesday. Chance for showers
and thunderstorms increases Monday evening and lasts through the day
Tuesday.

A broad area of high pressure will build back in on Wednesday and
maintain influence over the area through the rest of the work week,
allowing quiet weather to prevail. The early week system will pull a
good amount of cooler and drier air southward from Canada, leading
to highs in the mid to upper 70s Tuesday through the end of the week.

MARINE...

A weak secondary area of low pressure tracking across Lower Michigan
will maintain showers and thunderstorms this evening before exiting
the region tonight. In its wake, weak high pressure will build
across the Great Lakes bring dry weather for the weekend. Light to
moderate northerly flow will prevail through the weekend, with peak
gusts limited to around 15 knots.

HYDROLOGY...

A secondary low pressure system moving across Lower Michigan will
bring scattered to numerous showers and thunderstorms through this
evening. Rainfall amounts will generally range from a quarter to a
half of an inch, with locally higher amounts associated with
thunderstorms. The flooding threat will be minimal, with ponding of
water on roadways and localized minor poor drainage flooding briefly
possible where the heaviest rainfall occurs. Outside of an isolated
shower Saturday afternoon, the weekend will feature dry weather with
weak high pressure building across the region.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....CB
DISCUSSION...JVC/TF
MARINE.......JD
HYDROLOGY....JD

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Aug 17, 3:42 PM EDT, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
342 PM EDT Fri Aug 17 2018

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-181945-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
342 PM EDT Fri Aug 17 2018

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

Showers will produce locally heavy downpours this afternoon. Poor
drainage flooding such as ponding on roadways will be possible. A few
rumbles of thunder are also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-181945-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
342 PM EDT Fri Aug 17 2018

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...This Afternoon and Tonight

Showers will produce locally heavy downpours this afternoon. Poor
drainage flooding such as ponding on roadways will be possible. A few
rumbles of thunder are also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:39 AM EDTSmall Craft AdvisoryDTX12 hr
Aug 18, 3:07 PM EDTSpecial Weather StatementDTXTuscola53 min
Aug 18, 4:33 PM EDTAreal Flood AdvisoryDTXTuscola3 hr
Aug 18, 5:21 PM EDTFlash Flood WarningDTXTuscola3 hr
Aug 18, 5:32 PM EDTAreal Flood AdvisoryDTXGenesee93 min
Aug 18, 7:00 PM EDTAreal Flood AdvisoryDTXOakland74 min
Aug 18, 7:42 PM EDTAreal Flood AdvisoryDTXOakland, Wayne101 min
Aug 18, 7:51 PM EDTSpecial Weather StatementDTXWayne54 min

Nearby

Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.